A few years ago I think I might have been exposed to toxic plastic fumes. The plastics involved were ABS and polystyrene, both of which are composed of monomers (styrene, acrylonitrile, butadiene) that supposedly can cause peripheral neuropathy. Ever since about the time of when I think I was exposed to these fumes, I noticed a lack of feeling in my penis along with sexual anhedonia. I also have visual disturbances (polyopia / multiple images), which began sometime after I was potentially exposed to the fumes, though I am not sure exactly when. I have read that exposure to ABS fumes can cause visual distortions.
My question is, how likely is it that exposure to plastic fumes caused my sexual numbness? I am aware that plastic fumes can cause peripheral neuropathy, which can cause sexual anhedonia. I haven't really noticed any other numbness in my body, though I do have trouble emptying my bladder completely.
I have also been suffering from depression and anxiety, and have taken antidepressants. I have read that sexual anhedonia/numbness can be caused by psychological illness, and also that neuropathy can be caused by taking antidepressants.
Can anyone here shed some light on what's going on with me?
Does neuropathy from plastic fumes result in numbness (since I know there are various types of neuropathy)?
Is there treatment for non-psychological sexual anhedonia?
Should the plastic fumes have caused any other symptoms which I should have noticed by now?
Is it even reasonable that plastic fumes caused my penile numbness and vision problems?
Any information at all would be really helpful. Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.